Skip to main navigation Skip to main content Skip to footer For Medicare For Providers For Brokers For Employers Español For Individuals & Families: For Individuals & Families Medical Dental Other Supplemental Explore coverage through work How to Buy Health Insurance Types of Dental Insurance Open Enrollment vs. Special Enrollment See all topics Shop for Medicare plans Member Guide Find a Doctor Log in to myCigna
Home Knowledge Center Wellness Library acetaminophen, pamabrom, and pyrilamine

acetaminophen, pamabrom, and pyrilamine

Pronunciation: ah SEET a MIN o fen, PAM a brom, pir IL a meen

Brand: Midol PMS Maximum Strength, Pamprin Multi-Symptom, Premesyn PMS

What is the most important information I should know about acetaminophen, pamabrom, and pyrilamine?

What is the most important information I should know about acetaminophen, pamabrom, and pyrilamine?

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice (yellowing of your skin or eyes).

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.

What is acetaminophen, pamabrom, and pyrilamine?

What is acetaminophen, pamabrom, and pyrilamine?

Acetaminophen is a pain reliever and fever reducer.

Pamabrom is a diuretic (water pill).

Pyrilamine is an antihistamine that reduces the effects of natural chemical histamine in the body.

Acetaminophen, pamabrom, and pyrilamine is a combination medicine used to treat the symptoms of premenstrual syndrome (PMS), such as tension, bloating, water weight gain, headache, muscle pain, cramps, and irritability.

Acetaminophen, pamabrom, and pyrilamine may also be used for purposes not listed in this medication guide.

What should I discuss with my health care provider before taking acetaminophen, pamabrom, and pyrilamine?

What should I discuss with my health care provider before taking acetaminophen, pamabrom, and pyrilamine?

You should not use this medicine if you are allergic to acetaminophen (Tylenol), pamabrom, or pyrilamine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
  • kidney disease;
  • glaucoma;
  • enlarged prostate or urination problems;
  • asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis;
  • if you take a blood thinner (warfarin, Coumadin); or
  • if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).

It is not known whether acetaminophen, pamabrom, and pyrilamine will harm an unborn baby. Do not use this medicine without telling your doctor if you are pregnant or plan to become pregnant while using the medicine.

Acetaminophen, pamabrom, and pyrilamine may pass into breast milk and may harm a nursing baby. Antihistamines may also slow breast milk production. Do not use this medicine without a doctor's advice if you are breast-feeding a baby.

Do not give this medication to a child younger than 12 years old without the advice of a doctor. Children younger than 3 years old should not take acetaminophen, pamabrom, and pyrilamine.

How should I take acetaminophen, pamabrom, and pyrilamine?

How should I take acetaminophen, pamabrom, and pyrilamine?

Use exactly as directed on the label, or as prescribed by your doctor. This medicine is usually taken only for a short time until your symptoms clear up. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Stop taking this medication and call your doctor if:

  • you have a fever lasting longer than 3 days;
  • you have pain lasting longer than 10 days; or
  • your symptoms get worse, or if you have any new symptoms.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

What happens if I miss a dose?

What happens if I miss a dose?

Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

Never take more than 8 tablets in one 24-hour period.

What happens if I overdose?

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

What should I avoid while taking acetaminophen, pamabrom, and pyrilamine?

What should I avoid while taking acetaminophen, pamabrom, and pyrilamine?

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects of pyrilamine.

This medicine may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.

What are the possible side effects of acetaminophen, pamabrom, and pyrilamine?

What are the possible side effects of acetaminophen, pamabrom, and pyrilamine?

Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using this medicine and call your doctor at once if you have:

  • any redness or swelling;
  • little or no urination; or
  • liver problems --nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Common side effects may include:

  • dizziness, drowsiness;
  • dry mouth, nose, or throat;
  • constipation;
  • blurred vision; or
  • feeling restless or excited (especially in children).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect acetaminophen, pamabrom, and pyrilamine?

What other drugs will affect acetaminophen, pamabrom, and pyrilamine?

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking acetaminophen, pamabrom, and pyrilamine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

Other drugs may interact with acetaminophen, pamabrom, and pyrilamine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

Where can I get more information?

Where can I get more information?

Your pharmacist can provide more information about acetaminophen, pamabrom, and pyrilamine.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.

Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

<cipublic-spinner variant="large"><span>Loading…</span></cipublic-spinner>

Page Footer

I want to...

Get an ID card File a claim View my claims and EOBs Check coverage under my plan See prescription drug list Find an in-network doctor, dentist, or facility Find a form Find 1095-B tax form information View the Cigna Glossary Contact Cigna

Audiences

Individuals and Families Medicare Employers Brokers Providers

Secure Member Sites

myCigna member portal Health Care Provider portal Cigna for Employers Client Resource Portal Cigna for Brokers

The Cigna Group Information

About The Cigna Group Company Profile Careers Newsroom Investors Suppliers The Cigna Group Third Party Administrators International Evernorth

 Cigna. All rights reserved.

Privacy Legal Product Disclosures Cigna Company Names Customer Rights Accessibility Non-Discrimination Notice Language Assistance [PDF] Report Fraud Sitemap Cookie Settings

Disclaimer

Individual and family medical and dental insurance plans are insured by Cigna Health and Life Insurance Company (CHLIC), Cigna HealthCare of Arizona, Inc., Cigna HealthCare of Illinois, Inc., Cigna HealthCare of Georgia, Inc., Cigna HealthCare of North Carolina, Inc., Cigna HealthCare of South Carolina, Inc., and Cigna HealthCare of Texas, Inc. Group health insurance and health benefit plans are insured or administered by CHLIC, Connecticut General Life Insurance Company (CGLIC), or their affiliates (see a listing of the legal entities that insure or administer group HMO, dental HMO, and other products or services in your state). Accidental Injury, Critical Illness, and Hospital Care plans or insurance policies are distributed exclusively by or through operating subsidiaries of Cigna Corporation, are administered by Cigna Health and Life Insurance Company, and are insured by either (i) Cigna Health and Life Insurance Company (Bloomfield, CT); (ii) Life Insurance Company of North America (“LINA”) (Philadelphia, PA); or (iii) New York Life Group Insurance Company of NY (“NYLGICNY”) (New York, NY), formerly known as Cigna Life Insurance Company of New York. The Cigna name, logo, and other Cigna marks are owned by Cigna Intellectual Property, Inc. LINA and NYLGICNY are not affiliates of Cigna.

All insurance policies and group benefit plans contain exclusions and limitations. For availability, costs and complete details of coverage, contact a licensed agent or Cigna sales representative. This website is not intended for residents of New Mexico.

Selecting these links will take you away from Cigna.com to another website, which may be a non-Cigna website. Cigna may not control the content or links of non-Cigna websites. Details